Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 11, 2007, 7:12 AM MDT for Lea County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2007, 7:12 AM MDT (13:12 UTC)
- Expired
- Mar 11, 2007, 8:15 AM MDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 147 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 111313 SVRMAF NMC025-111415- /O.NEW.KMAF.SV.W.0001.070311T1312Z-070311T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 712 AM MDT SUN MAR 11 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 815 AM MDT * AT 711 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF HUMBLE CITY...OR 9 MILES SOUTH OF LOVINGTON...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT SH 483. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... LOVINGTON... HUMBLE CITY... HOBBS... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3285 10350 3270 10337 3269 10307 3328 10306 $$
1 follow-up statement
000 WWUS54 KMAF 111348 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 848 AM CDT SUN MAR 11 2007 NMC025-111415- /O.CON.KMAF.SV.W.0001.000000T0000Z-070311T1415Z/ LEA NM- 748 AM MDT SUN MAR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM MDT FOR EAST CENTRAL LEA COUNTY... AT 745 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KNOWLES...OR ABOUT 9 MILES NORTH OF HOBBS...MOVING EAST AT 25 MPH. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3285 10350 3270 10337 3269 10307 3328 10306 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:27 AM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 11, 3:27 AM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 AM CDT SUN MAR 11 2007 .SHORT TERM... ACTIVE WEATHER TO SET UP ACROSS THE FORECAST AREA TODAY AS AN UPPER LEVEL STORM SYSTEM BEGINS TO DEEPEN ACROSS EASTERN NEW MEXICO AND WEST TEXAS. EARLY MORNING WATER VAPOR IMAGERY SHOWS THE UPPER LOW BEGINNING TO DEEPEN ACROSS NORTHERN NEW MEXICO AND SOUTHERN COLORADO. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE BEEN ONGOING THROUGH THE NIGHT ACROSS THE TEXAS PANHANDLE AND PORTIONS OF SOUTHWESTERN OKLAHOMA WITHIN THE DIFFLUENT FLOW AHEAD OF THE DEEPENING UPPER SYSTEM. AN OUTFLOW BOUNDARY FROM THESE THUNDERSTORMS IS QUICKLY PUSHING SOUTHWARD ACROSS THE TEXAS SOUTH PLAINS...WHERE WINDS HAVE SHIFTED TO THE NORTHEAST AT 20 TO 30 MPH. EXPECT THIS FEATURE TO PUSH SOUTHWARD INTO THE NORTHERN BASIN BEFORE 12Z. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALSO DEVELOPED ACROSS THE PERMIAN BASIN AND TRANS PECOS REGION EARLY THIS MORNING AS LIFT HAS ROTATED INTO THESE LOCATIONS AROUND THE BASE OF THE UPPER LOW. AS THE UPPER LEVEL LOW CONTINUES TO DEEPEN AND DIVE SOUTHWARD INTO SOUTHEASTERN NEW MEXICO AND PORTIONS OF THE TEXAS SOUTH PLAINS LATER THIS MORNING INTO THIS AFTERNOON...LIFT WILL BECOME FOCUSED ACROSS THE WESTERN LOW ROLLING PLAINS AND THE PERMIAN BASIN...WHERE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. HAVE TRENDED TODAY/S POPS 80+ PCT IN THESE LOCATIONS...WITH THE MENTION OF LOCALLY HEAVY RAINFALL AS CONVECTION PERSISTS WITHIN THE FAVORABLE DIFFLUENT ZONE. WE WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS POINT...BUT WILL CERTAINLY MENTION THE POTENTIAL FOR HEAVY RAIN AND FLOODING IN THIS MORNING/S HWO ISSUANCE. SHOWERS AND THUNDERSTORMS SHOULD BECOME LESS NUMEROUS FARTHER WEST AND SOUTH ACROSS THE REGION. HAVE TRENDED QPF GRIDS VERY CLOSE TO RFC/HPC GUIDANCE. A SECONDARY COLD FRONT WILL QUICKLY PUSH SOUTHWARD INTO THE REGION LATE THIS MORNING INTO THIS AFTERNOON. INSTABILITY SHOULD INCREASE AND BECOME FOCUSED ACROSS THE PERMIAN BASIN AND TRANS PECOS REGION AHEAD OF THE FRONT THIS AFTERNOON. THE SUFFICIENT LOW LEVEL MOISTURE AND INSTABILITY WILL COMBINE WITH FORCING ALONG THE FRONT...AS WELL AS LIFT IN THE MID LEVELS AHEAD OF THE UPPER SYSTEM...TO PRODUCE FAVORABLE CONDITIONS FOR POSSIBLE SEVERE THUNDERSTORM DEVELOPMENT GENERALLY SOUTH OF A HOBBS...ANDREWS...BIG SPRING LINE...AND EAST OF A KERMIT...PECOS...FORT STOCKTON...SANDERSON LINE. THE UPPER LOW WILL SLOWLY MEANDER ACROSS THE FORECAST AREA TONIGHT...WITH THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS GENERALLY TO ITS NORTH AND EAST. HAVE KEPT POPS HIGH ACROSS SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN/TRANS PECOS REGION OVERNIGHT...WITH LOWER POPS ACROSS SOUTHWEST TEXAS. OTHERWISE...MADE VERY FEW CHANGES TO TEMP...WIND...AND DEWPT GRIDS. .LONG TERM... CUTOFF LOW WILL CONTINUE TO MEANDER OVER...OR NEAR...THE AREA THROUGH AT LEAST TUESDAY BEFORE FINALLY BEING PICKED UP BY THE WESTERLIES. THIS WILL KEEP RAIN CHANCES OVER THE CWA THROUGH TUESDAY...IN ADDITION TO TEMPERATURES AT OR BELOW NORMAL. WAS INCLINED TO LEAVE FORECASTED PROBABILITY OF PRECIPITATION ALONE MONDAY THROUGH TUESDAY NIGHT AS THE AFOREMENTIONED UPPER LOW SWIRLS PRETTY MUCH NOWHERE DURING THAT TIME. HAVE KEPT THE MENTION OF THUNDERSTORMS BOTH MONDAY AND TUESDAY AS THE ASSOCIATED COLD POOL SWINGS THROUGH THE CWA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED EITHER DAY...BUT THERE COULD BE A FEW STORMS THAT PRODUCE MARGINALLY SEVERE HAIL DUE TO THE COLD TEMPS ALOFT. WILL LEAVE OUT OF THE HWO FOR NOW AS THE THREAT APPEARS QUITE MINIMAL. HAD TO LOWER TEMPERATURES A LITTLE DUE TO THE PLETHORA OF MOISTURE OVER THE AREA...LOW HEIGHTS...AND AIRMASS BEHIND COLD FRONT. WILL SEE DRYING AND WARMING CONDITIONS WEDNESDAY AS AN UPPER RIDGE STARTS TO BUILD INTO THE CWA FROM THE WEST. HOWEVER...RIDGE REMAINS PARKED TO THE WEST OF THE REGION THROUGH THE EXTENDED...SO WE END UP WITH NORTHWEST FLOW ALOFT DURING THIS TIME. LEFT INHERITED LOW ORDER CHANCE OF THUNDERSTORMS DAY 5 AND ONWARD IN THE FORECAST SINCE UPPER FLOW AMPLIFYING OVER THE EASTERN CONUS COULD SEND ANOTHER FRONTAL BOUNDARY/LOW LEVEL FOCUS INTO THE AREA BY THURSDAY. BESIDES...PASSING SHORTWAVE TROUGHS WITHIN THIS FLOW AT THIS TIME OF YEAR HAVE BEEN KNOWN TO SHELLACK US WITH SEVERE THUNDERSTORMS AT TIMES. THINK IT WILL BE AWFUL DIFFICULT TO TIME DISCRETE WAVES THIS FAR OUT...BUT WILL LEAVE THE POPS NONETHELESS. && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL REMAIN FAIRLY LOW AREAWIDE THROUGH AT LEAST TUESDAY AS AN UPPER LEVEL STORM SYSTEM REMAINS PARKED OVER...OR NEAR THE FORECAST AREA. THE PRESENCE OF THIS FEATURE WILL KEEP A CHANCE OF WETTING RAIN IN THE FORECAST DURING THIS TIME...IN ADDITION TO KEEPING MINIMUM AFTERNOON RH/S AT OR ABOVE 15 PERCENT FOR THE MOST PART. THE ONLY EXCEPTION TO THE RELATIVELY HIGH RH/S WILL BE OVER THE BIG BEND REGION TODAY WHERE MINIMUM AFTERNOON RH/S WILL DROP TO NEAR 10 PERCENT. 20 FOOT WINDS WILL NEAR 20 MPH IN SOME OF THESE LOCATIONS... HOWEVER THEY ARE NOT EXPECTED TO PERSIST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 63 46 61 49 / 80 70 30 30 CARLSBAD NM 66 45 64 45 / 40 50 40 40 DRYDEN TX 75 56 68 52 / 40 40 10 10 FORT STOCKTON TX 73 49 67 49 / 40 40 20 20 GUADALUPE PASS TX 63 40 57 43 / 30 30 30 30 HOBBS NM 63 46 62 44 / 60 60 40 50 MARFA TX 69 41 65 40 / 20 20 20 10 MIDLAND INTL AIRPORT TX 65 47 62 45 / 70 60 30 40 ODESSA TX 66 48 63 46 / 70 60 30 40 WINK TX 70 50 69 47 / 50 40 30 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/67
Hazardous weather outlook, Mar 11, 3:43 AM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 443 AM CDT SUN MAR 11 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 443 AM CDT SUN MAR 11 2007 /343 AM MDT SUN MAR 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY...BUT MAINLY THIS AFTERNOON AND EVENING. LOCATIONS GENERALLY SOUTH OF A HOBBS TO ANDREWS TO BIG SPRING LINE...AND EAST OF A KERMIT...PECOS...FORT STOCKTON AND SANDERSON LINE STAND THE GREATEST CHANCE OF SEEING SEVERE WEATHER. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. HEAVY RAINFALL AND LOCALIZED FLASH FLOOD WILL ALSO BE POSSIBLE... WITH THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN HAVING THE GREATEST POTENTIAL OF SEEING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON. INTERESTED PARTIES SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 10:52 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.